Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Wasting, and want to take Serostim
Apr 18, 2012

Hello, I have been positive for around 5 years, In that time I have wasted considerably. I have lost about 50 pounds of muscle tissue, and gained fat. My CD4 is 700 and my viral load is 11,000. I feel extremely tired, no endurance, no appetite, and very weak. This wasting has disabled me.

My doctor just precribed for me ARV treatment, but He would not prescribe Serostim for me. I have 3every symptom listed on the Serostim criteria for HIV wasting. I feel that I am missing out on an important treatment. My Doctor said I would feel better once the ARV kicks in, but I want to treat the wasting itself with Serostim as well as taking ARV. Please help, maybe I need a more forward thinking Doctor?

Thanks, Robert

Response from Dr. Young

Hello Robert and thanks for posting.

I'd tend to agree with your doctor. In my practice, hGH (Serostim) is generally reserved for people who are not responding to HIV medications. Since your just getting started, I'd be a little more patient with the process-- the best treatment for AIDS wasting is ARVs. Having said that, I'm assuming that your doctor has looked at other causes for fatigue and muscle loss- such as endocrine (thyroid, testosterone) or mental health problems.

You will undoubtedly begin to feel better after only a few weeks on your ARVs.

Be well, and write back to keep us informed of your progress. BY



Previous
What are the best HIV drugs out there for first time treatment?
Next
Re: Which med is it?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement